JOURNAL BROWSE
Search
Advanced SearchSearch Tips
A DISCONTINUOUS GALERKIN METHOD FOR A MODEL OF POPULATION DYNAMICS
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
A DISCONTINUOUS GALERKIN METHOD FOR A MODEL OF POPULATION DYNAMICS
Kim, Mi-Young; Yin, Y.X.;
  PDF(new window)
 Abstract
We consider a model of population dynamics whose mortality function is unbounded. We approximate the solution of the model using a discontinuous Galerkin finite element for the age variable and a backward Euler for the time variable. We present several numerical examples. It is experimentally shown that the scheme converges at the rate of in the case of piecewise linear polynomial space.
 Keywords
age-dependent population dynamics;discontinuous Galerkin method;integro-differential equation;
 Language
English
 Cited by
1.
Discontinuous Galerkin method for piecewise regular solutions to the nonlinear age-structured population model, Mathematical Biosciences, 2006, 203, 2, 277  crossref(new windwow)
2.
DISCONTINUOUS GALERKIN METHODS FOR THE LOTKA–MCKENDRICK EQUATION WITH FINITE LIFE-SPAN, Mathematical Models and Methods in Applied Sciences, 2006, 16, 02, 161  crossref(new windwow)
 References
1.
Numerical Analysis For Applied Science, 1998.

2.
Numerical Analysis, 1997.

3.
Archs Ration. Mech. Analysis, 1974. vol.54. pp.281-300

4.
Elementary Applied Partial Differential Equations with Fourier Series and Boundary Value Problems(Third Edition), 1998.

5.
Mathematical Theory of Age-Structured Population Dynamics, 1994.

6.
Numerical Solution of Partial Differential Equations by the Finite Element Method, 1987.

7.
SIAM J. Number. Anal., 2002. vol.39. 6, pp.1914-1937 crossref(new window)

8.
Discontinuous Galerkin method for the Lotka-McKendrick equation with finite life-span, 0000.